| Model Number |
APB-1-1-HX-ES |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Packaging Problem (3007)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/11/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that an axium coil was prematurely detached.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the left middle cerebral artery (mca) with a max diameter of 0.5 mm and a 0.3 mm neck diameter.It was noted the patient's vessel tortuosity was minimal.It was reported that the physician used axim coils to do the embolization surgery for a ruptured aneurysm.When the doctor took the coil (apb-1-1-hx-es, lot 224725039) out of the package, he found that the front coil was not protected by the protector sleeve and was exposed.The doctor tried to put the coil back into the protector sleeve but was unable to insert the coil into the microcatheter.Therefore, he re-inserted a coil which was the same size (apb-1-1-hx-es, lot 224589573) and used it.Finally, the doctor successfully completed the operation.The pushwire was not bent or broken.There was no surgical or medicinal intervention required.There was no friction or difficulty during delivery.It was reported coil separation/break/premature detachment occurred.It was reported the implant coil remained in the patient.The coil was not implanted at the intended location.It was also reported the coil was not implanted into the patient's body.The physician did attempt to reposition the coil 1 time.The physician did not attempt to detach the coil.The physician did rotate the delivery pusher during the procedure.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information was received that the coil was not implanted into the patient's body.The coil was not protected but the protector sleeve but the package had no issue.The coil was not used on a patient and there was no preparation done to the coil prior to noticing the damage.Premature detachment occurred prior to use.The catheter used was an echelon 10.The doctor used a total of 2 axium coils.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
H3: product analysis of apb-1-1-hx-es, lotno:224725039 found no damages or irregularities with the introducer sheath.The actuator interface was securely attached to the coupler tube.The break indicator was found still intact.There were no evidence of detachment attempts at these locations.The distal ~5.6cm of the pusher was found bent.The shield coil was found undamaged.The implant coil still attached to the pusher.The implant coil was damaged and stretched within the introducer sheath with the polypropylene filament unbroken.The axium prime implant coil was found stuck within introducer sheath.A manual detachment was then attempted by breaking the pusher at the break indicator, and the release wire was retracted, detaching the implant coil with no issues.No other anomalies could be observed.Based on the analysis performed, the customer report of ¿premature detachment" could not be confirmed.The im plant coil was returned still attached to the pusher.In addition, no issues were observed when detaching the coil using the manual method.The implant coil was found kinked/stretched, and the distal pusher was found bent; likely due to advancing against resistance.The customer report of implant already deployed out of the introducer sheath out of packaging cannot be confirmed but cannot be ruled out.There is an indication that the event is related to a potential manufacturing issue, and a dhr review will be performed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.